Hi ginny, That is very strange indeed .... Considering that Monopril is an ACE Inhibitor and reviewing your dx's in your sig I am surprised you were able to take it for 7 years without problems. Monopril shouldnt be used if someone has Sjogrens Syndrome. Here is a link on the medication http://www.drugs.com/monopril.html
Continued long-term use of steroids like Prednisone, Sol-Medrol (which I have had to have IV for my MS) do often raise your BP. Here is another link...I hope it is helpful for you http://adam.about.com/care/highbloodpressure/hbp_secondary.html
ElishaCo~Mod: DepressionModerator: Heart & Cardiovascular Diseasehttp://www.healingwell.com/donate
Hi ginny, Merry Christmas to you and your family.
I was going to put in my first post that I thought that being on such a low dosage of Monopril was most likely why you were able to take it for so long. However, I would have to wonder why a physician would treat a person for HBP who has a normal blood pressure. You said that you were put on it as a precaution due to chronic steroid usage...but, your blood pressure was within normal range. So why treat something that isn't there? It doesn't make sense in my opinion and it only sets the patient up for future problems with drug interactions or makes it so their bodies become resistant toward that medication or class of drugs.
Yes, most certainly a medication like this can stop working all of a sudden. Most medications can lose their effect suddenly due to chemical changes within our bodies, hormones, usage of vitamins or herbs, other medications can change or effect how this medication and others work. It is such a gamble every time we take a pill that we would literally need to have a chemist to go over our medication lists to know if what we are taking is safe to take with each other or not. Don't misunderstand me here....I am not advocating against medication usage, I take 14 different medications a day due to my illnesses.
What you said in your post is so true "Knowledge is power".....
Hi ginny, lol...I am glad to know you were not solely taking the monopril for blood pressure. All these medications can have cross purposes it is difficult to keep up with them.
I can totally relate when it comes to having a really bad allergic reaction to a medication. I had one to Soma an antibiotic, my throat, cheeks and lips swelled up, I could hardly breath. I was 17 then but by the time my mom got me to the ER I was covered in hives and couldnt open my eyes. I really thought I was going to die. They used so much benadryl IV that I havent been able to take it since, I am allergic to it and have a horrible reaction. Also, Sudafed will give me a terrible reaction too.
I totally believe that your change in blood pressure is causing your sick dizzy feeling during exercise and after. I have the exact same problem with exercising also. I have blood pressure problems but mine is extremely low too the point in which I have to monitor it several times a day and take several different medications to keep it up. It is a neurological disorder that has messed with my heart and it doesn't circulate blood the right way. I am always told to try to do what I can but when I get dizzy to stop as that can be dangerous...your not getting enough blood to the upper portion of your body. When people feel dizzy and faint it is the body's way of making itself vertical so that it can get blood going to all your organs. I never really thought about it until I started to pass out all over the place because of low bp...LOL.